Pennsylvania, 2004Damaging Wind in Pennsylvania, August 4, 2004
August 4, 2004 · NWS CTP · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 4, 3:16 PM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 4, 3:16 PM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
416 PM EDT WED AUG 4 2004
.AVIATION...
WIDESPREAD MVFR CONDS THIS AFTN WILL TRANSITION TO MAINLY IFR
TONIGHT AS WIDESPREAD HEAVY RAIN AND LOW CEILINGS/VISIBILITIES WILL
BE COMMON THROUGHOUT CENTRAL PA...IMPROVING TO MOSTLY MVFR THU
MORNING.
&&
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
SQUALL LINE/MCV MOVING ACROSS CENTRAL CWA ATTM. EXPECT BULK OF
SYSTEM TO REMAIN INTACT THROUGH THE EVENING HOURS. THE SYSTEM IS
FAIRLY FAST MOVING AND SIG RAINFALL SHOULD MOVE OUT OF THE CWA BY
LATER TONIGHT. SEVERE THUNDERSTORM WATCH TIL 9PM AND WILL HOLD FLASH
FLOOD WATCH ATTM TIL HEAVY RAIN THREAT HAS ENDED. TOMORROW AND FRI
WILL BE SIG COOLER THAN TODAY AND BELOW NORMAL FOR THIS TIME OF
YEAR. WILL CARRY CHANCE SHOWERS MOST OF CWA FOR THUR WITH COOL POOL
ALOFT.
&&
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
OVERALL...A COOL PERIOD COMING UP. FROM ONE UPPER LOW TO
ANOTHER...TRANSITION FROM A MAINLY DRY WEEKEND (SAT AND SUN) TO THE
MIDWEEK WILL INTRODUCE INCREASING MOISTURE AND SOUTHWEST FLOW AS NEW
CANADIAN UPPER TROF DROPS INTO THE NORTHERN GREAT LAKES. THIS WILL
LEAVE CENTRAL PA SUSCEPTIBLE TO SHOWER CHANCES BY TUESDAY/WEDNESDAY
AS TEMPERATURES MODERATE TOWARDS MORE SEASONABLE LEVELS. LOWS SAT
MRNG WILL BE 10 TO 15 DEGREES BELOW NORMAL...WITH MANY 40S DEGREE
READINGS ACROSS NORTHERN AND INTO PORTIONS OF WESTER/CENTRAL PA AND
WIDESPREAD 50S ACROSS THE SOUTH AND EAST.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH FOR ZONES PAZ004>006-010>012-017>019-
024>028-033>037-041-042-045-046-049>053-056>059-063>066 THROUGH
THURSDAY.
...SEVERE THUNDERSTORM WATCH FOR ZONES PAZ011-012-017>019-
024>028-033>036-041-042-045-046-049>053-056>059-063>066 UNTIL 9
PM EDT.
&&
AVIATION/LONG TERM...DEVOIR
SHORT TERM...GARTNERHazardous weather outlook, Aug 4, 2:56 AM EST, 15 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
356 AM EDT WED AUG 4 2004
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-050746-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
356 AM EDT WED AUG 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
AN APPROACHING LOW PRESSURE SYSTEM WILL RIDE ALONG AN EAST-WEST
FRONTAL BOUNDARY THAT WILL LAY ACROSS THE FAR NORTHERN TIER OF THE
STATE TONIGHT. THE STORM SYSTEM WILL DEEPEN AND INTENSIFY AS IT MOVES
IN FROM THE WEST LATER TODAY...AND SEVERE THUNDERSTORMS ARE POSSIBLE
OVER WEST-CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING. THE MAIN
THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS...BUT AN
ISOLATED TORNADO IS ALSO POSSIBLE.
ABUNDANT MOISTURE WILL BE AVAILABLE TO THE STORMS LATER TODAY AND
TONIGHT. THE STALLED FRONTAL BOUNDARY IN THE NORTH WILL MAKE HEAVY
RAINFALL ALMOST A CERTAINTY THERE...AND A FLASH FLOOD WATCH HAS BEEN
POSTED FOR NORTH CENTRAL PENNSYLVANIA (MAINLY NORTH OF INTERSTATE 80)
FROM THIS EVENING INTO THURSDAY MORNING. AN INCH AND A HALF TO TWO
INCHES OF RAIN IN AN HOUR OR LESS WILL CREATE FLASH FLOODING IN THAT
AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY:
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
DANGELO
In the hours before
Special weather statement, Aug 4, 2:35 PM EST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
335 PM EDT WED AUG 4 2004
PAZ012-018-019-042015-
NORTHERN CENTRE-NORTHERN CLINTON-SOUTHERN CENTRE-
335 PM EDT WED AUG 4 2004
...STRONG THUNDERSTORMS WILL AFFECT CENTRE AND CLINTON COUNTIES
THROUGH 415 PM...
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST
OF BELLEFONTE TO 13 MILES EAST OF CLEARFIELD...MOVING EAST AT 45
MPH. THE THUNDERSTORMS WILL BE NEAR SNOW SHOE AROUND 340 PM...SANDY
RIDGE...BLACK MOSHANNON STATE PARK AROUND 345 PM...HYNER AROUND 350
PM...UNIONVILLE...PORT MATILDA...BALD EAGLE STATE PARK AROUND 355
PM...MILESBURG...HOWARD AND BELLEFONTE AROUND 400 PM.
VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS.
JV
Special weather statement, Aug 4, 2:49 PM EST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
349 PM EDT WED AUG 4 2004
PAZ026-027-042030-
HUNTINGDON-MIFFLIN-
349 PM EDT WED AUG 4 2004
...A STRONG THUNDERSTORM WILL AFFECT HUNTINGDON AND MIFFLIN COUNTIES
THROUGH 430 PM...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF HUNTINGDON...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR ALLENSVILLE AROUND 400 PM...
MCVEYTOWN AROUND 410 PM...BELLEVILLE AROUND 415 PM AND STRODES MILLS
AROUND 425 PM.
VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
JV
Local storm report, Aug 4, 3:32 PM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
432 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 10 SW CURWENSVILLE 40.87N 78.65W
08/04/2004 CLEARFIELD PA EMERGENCY MNGR
LARGE TREE DOWN
0400 PM TSTM WND DMG JOHNSTOWN 40.33N 78.92W
08/04/2004 CAMBRIA PA EMERGENCY MNGR
TREES AND WIRES DOWN
&&
RHLocal storm report, Aug 4, 4:03 PM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
503 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG SNOW SHOE 41.03N 77.95W
08/04/2004 CENTRE PA LAW ENFORCEMENT
TREES DOWN
0430 PM TSTM WND DMG 5 W OSTERBURG 40.18N 78.62W
08/04/2004 BEDFORD PA LAW ENFORCEMENT
TELEPHONE POLE AND WIRES DOWN
&&
RHSpecial weather statement, Aug 4, 4:42 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
542 PM EDT WED AUG 4 2004
PAZ058-042230-
SCHUYLKILL-
542 PM EDT WED AUG 4 2004
...STRONG THUNDERSTORMS WILL AFFECT SCHUYLKILL COUNTY THROUGH
630 PM...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
SHAMOKIN TO 14 MILES NORTH OF LINGLESTOWN...MOVING EAST AT 35 MPH.
THE THUNDERSTORMS WILL BE NEAR VALLEY VIEW...TOWER CITY...MUIR
AROUND 555 PM...GORDON...ASHLAND...TREMONT...JOE ZERBEY AIRPORT
AROUND 605 PM...GIRARDVILLE AROUND 610 PM...FRACKVILLE AND GILBERTON
AROUND 615 PM.
VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
JV
Local storm report, Aug 4, 6:20 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
720 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG NEWVILLE 40.17N 77.40W
08/04/2004 CUMBERLAND PA BROADCAST MEDIA
STRUCTORAL DAMAGE
0620 PM FLASH FLOOD YORK 39.96N 76.73W
08/04/2004 YORK PA TRAINED SPOTTER
SEVERAL ROADS FLOODED COUNTY WIDE
0628 PM TSTM WND DMG 1 N COLONIAL PARK 40.31N 76.81W
08/04/2004 DAUPHIN PA TRAINED SPOTTER
SEVERAL TREES DOWN AT INTERSECTION OF HIGHWAY 322 AND
HIGHWAY 83
0630 PM TSTM WND DMG 7 SE NEW CUMBERLAND 40.16N 76.78W
08/04/2004 YORK PA BROADCAST MEDIA
STRUCTORAL DAMAGE SHEEPBRIDGE ROAD...POTENTIAL TORNADO
0655 PM TSTM WND DMG LITITZ 40.15N 76.31W
08/04/2004 LANCASTER PA LAW ENFORCEMENT
SEVERAL TREES DOWN AND WIRES DOWN.
0658 PM TSTM WND DMG 2 N WAYNESBORO 39.78N 77.58W
08/04/2004 FRANKLIN PA LAW ENFORCEMENT
SEVERAL TREES DOWN IN MT. JOY
0700 PM TSTM WND DMG YORK 39.96N 76.73W
08/04/2004 YORK PA LAW ENFORCEMENT
SEVERAL TREES DOWN THROUGHOUT COUNTY.
&&
VGCThunderstorm Wind, Lancaster
- When
- August 4, 6:20 PM EST
- Where
- Lancaster County, 7 mi S of Willow Street
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.883, -76.283
Multiple trees were knocked down by thunderstorm winds in Martic Township, about 7 miles south of Willow Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Strong Wind in Ohio, August 4, 20041 death · $70,000 · 50 kt wind · 2 events
- Tornado in Pennsylvania, August 4, 2004$200,000 · F1 · 1 event
- Flash Flooding in Missouri, August 4, 2004$300,000 · 4 events
- Tornado in Pennsylvania, August 4, 2004$100,000 · F1 · 1 event
- Flash Flood and Damaging Wind in New Mexico, August 4, 2004$200,000 · 61 kt wind · 2 events
- Tornado in Pennsylvania, August 4, 2004$50,000 · F1 · 1 event
- Flash Flooding and Lightning Strike in Colorado, August 4 to 5, 20045 injured · 3 events
- Damaging Winds in Maryland, August 4, 2004$32,000 · 55 kt wind · 14 events
- Damaging Winds in Kentucky, August 4, 2004$42,000 · 50 kt wind · 5 events
- Damaging Wind in Kentucky, August 4, 2004$50,000 · 52 kt wind · 1 event
- Damaging Winds in Arkansas, August 4, 2004$37,000 · 50 kt wind · 3 events
- Damaging Wind in Nebraska, August 4, 2004$25,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421024.